Fen-Phen Health Complications
Fen-Phen is associated to a lot of side effects,
but usually the first side effect experienced
with the dangerous pills is a shortness of breath,
termed dyspnea or tiredness. For many people this
side effect is not noticeable at first because
the people using fen-phen are overweight or out
of shape and may experience feeling short of breath
and fatigue normally.
A racing pulse or the feeling of not getting
enough air is normally the result of pulmonary
hypertension. Pulmonary hypertension occurs
when there is high blood pressure in the artery
that pushes oxygen-lacking blood from the heart
to the lungs that causes shortness of breath.
Many fen-phen users experience heart valve damage
and leaks of the aortic valve and mitral valve.
Feeling dizzy and even fainting are the more
typical early signs of fen-phen use, with swelling
in the foot, ankle, or legs occurring later. Other
fen-phen complications include a bluish appearance
of the lips and skin, chest pain, or even death.
The toll that the diet drug places on ones
body is serious. Some of the cell lining of the
capillaries within the lungs peels away and blood
leads through into the muscle cells. These causes
constriction and places pressure back onto the
capillaries. The continuation of this process
cuts off the blood flow between the heart and
lungs, increasing pressure and causing the right
side of the heart to expand. When left untreated,
this fen-phen health complication can end in heart
failure and death.
Early diagnosis and treatment of any side-effect
or symptom experienced while taking a drug is
a necessary step in preventing complications and
severe health risks. If you had or still have
health complications as the result of taking fen-phen
please contact us to
learn your legal rights.
Top of Page